Will it help with palpitations?

by Debbie
(NZ)

Hi, I'm 53 and having hot flashes and as if someone flicked a switch my joints are aching and I'm having heart palpitations every few minutes 24/7. I've been to my Dr. and had an ECG and he said my hearts normal but it's still really scarey. If I used the cream would it help with this?

Comments for Will it help with palpitations?

Click here to add your own comments

Mar 10, 2012
absolutely!!
by: Annette Canada

Hello yes heart palps are disturbing but nothing to worry about. I'm sure Wray will explain it to you. Since you are having hot flashes you will need at least 400 milligrams a day to rid them. You can use that amount starting in the morning and use it throughout the day. levels drop every 13 hours. Applying the cream throughout the day, if you need more use more to rid the heart palps. The cream will rid them for sure. Use the cream straight through no break. Make sure you are using at least 10000 iu's of d a day.

Mar 10, 2012
Absolutely!
by: Andrea

Even though I'm 36, with low progesterone and high estrogen, I experienced some of the same symptoms as you. Achy joints, hot flashes among others at my worst but one of the first symptoms I get if my progesterone is low are major palpitations. I've also had the same tests as you including echos and once I started progesterone after a few months my heart is the calmest it's been in years. I used to not be able to lie on my back at night as my heart bothered me so much and would have to lie on my side to go to sleep but not any more. I used to get hard palpitations and skipped beats all day long and now rarely. I feel soooooo much better. You will too. Wray will have more "professional" advice but until then know you're not alone, hang in there, you're going to feel so much better.

Mar 10, 2012
I can relate
by: Miranda

Hello,

I wanted to let you know that I myself have had much experience with heart palpitations.. with a normal ekg other than I have Mitral Valve Prolapse..which can contribute. The things that have helped me are Magnesium, Potassium (mine runs low.. but you should have yours checked prior to taking! As too much is dangerous) CoQ10, and water water water!! These have been a great help to me..also since taking the progesterone I do notice my heart rate has slowed a bit..which is good for me since mine can be higher at times:) I hope this helps and Progesterone cream should really help with the hot flashes!!

Mar 10, 2012
Will it help with palpitations?
by: Anonymous

In response to your question, I had palpitations for years due to having a prolapsed mitral valve. The palpitations stopped sometime during the first 6 months that I was on natural hormone replacement therapy. Later on, I had discontinued all hormones and the palpitations returned. Now, I am on the natural micronized progesterone daily and don't have them anymore. I don't take any other hormones other than the progesterone but did have my levels checked and the others were good. I also have read articles stating that progesterone does help with palpitations.

Mar 11, 2012
Will it help with palpitations?
by: Wray

Hi Debbie Well others have beaten me too it, I love the response a call for help elicits! I do know Annette and Andrea have been struggling with Oestrogen Dominance, many other adverse symptoms, plus juggling the amount of progesterone to use. Both are using very high amounts. If you want to follow their comments, just enter their names in the google search bar top left of every page. As Annette says I have found 400mg/day or more is needed to stop hot flushes. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here and here. It's essential to suppress the oestrogen as quickly as you can. Normally the 400mg/day will do it, but often more is needed, only trial and error will tell. Annette and Andrea could tell you reams about this! Oestrogen is also an excitatory, inflammatory hormone, hence the aching joints. It also causes water retention. Progesterone is a potent anti-inflammatory, and the best diuretic there is. In fact it's now given to TBI victims to prevent the inflammation and oedema that forms. Miranda has some good points too, Mg and K are both essential for the heart, Mg helping to calm it. Another very important nutrient is taurine, it's found in all tissues with high oxidation, as it's a potent antioxidant. Highest in the heart, followed by the eyes and liver. It's extremely calming, calms both the heart and brain. Plus it's an important osmolyte, involved in the flow of the four electrolytes, Ca, Mg, K and Na into all cells and out of them. It's often a lack of taurine, rather then the electrolytes that is the problem. It certainly was with me, I used to get calf cramps on and off all my life, and haphazardly take magnesium for them. Until I started taking taurine and found I didn't need it. I experimented a few times by stopping the taurine, and they came back. It's not found in any veggie, nuts or seeds too. Only animal protein. Continued below.

Mar 11, 2012
Will it help with palpitations? Part 2
by: Wray

Hi Debbie These are a few papers on taurine's benefits, see here, here, here, here, here, here, here, here, here and here. Living in NZ your vitamin D is probably too low, please have a test done. For more info on vitamin D levels, testing etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Vitamin D is essential for the heart too, see here, here, here and here. Take care Wray

Mar 11, 2012
palpitations
by: Debbie

Hi Ladies
WOW - thank you, so much information. I will have to carefully digest it all and see where I go from here. Thank you all so much and I'll let you know how I get on.
Thanks

Mar 13, 2012
palpitations
by: Wray

Hi Debbie Please do keep in touch, it's the only way we can all learn. Take care Wray

Sep 11, 2013
Heart Palpatations
by: Anonymous

Progesterone cream caused severe anxiety and heart pulpataions both of which I have never had in my life before ( I am only in my early 20s) if I increase the dose to 400 will this disappear or get worse? I am scared to increase because it felt like I was going to have a heart attack, I was also using 9 mg boron for vitamin D. Thank you

Sep 16, 2013
Heart Palpatations
by: Wray

Hi there I would have to know how much progesterone you were using, but it seems the usual 20-40mg/day, this can cause severe symptoms. Even higher than that can cause it, depending on how much oestrogen is present. But why would you want to increase to 400mg/day, are you still having palpitations? Are you using the progesterone to help with other symptoms? The people you got the progesterone from, do they have anything to say, have they advised you at all? The boron would not affect the heart. Taurine does, it calms it, so you could try this, about 2000mg/day. Take care Wray

Sep 30, 2013
heart palpitations
by: Anonymous

Iam post-menopausal, I am 57..When through menopause at age 45. Never had hot flashes or night sweats but have had heart palpitations alot..Had a EKG reading it said it was abnormal and that I had a heart attack!! Dont know when that happened.I have heart palpitations daily..Ihave started taking slow dose magnesium..Took a saliva test for progesterone and estrogen it stated I have low normal progesterone and I am estrogen deficeint..I was recommended that I take progesterone. Would a lack of progesterone be the reason for my palpitations?

Oct 03, 2013
heart palpitations
by: Wray

Hi there Low progesterone could well be the reason. Did they tell you what the abnormality was? Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. These symptoms occur far more frequently in women who naturally have a long QT interval, rather than men who naturally have a short QT interval. Magnesium is good, it's low in our food as it's low in our soils. It also relaxes muscle, whereas calcium constricts it. Calcium is an excitatory mineral, magnesium is calming. It's not often low calcium that's a problem either, as most of us eat/drink dairy. And vitamin D draws it from the gut. Continued below

Oct 03, 2013
heart palpitations Part 2
by: Wray

Hi there Another supplement you could consider is taurine, it also calms the heart, see here, here, here, here, here, here, here, here, here and here. If you should consider progesterone, please look at our page on Menopause. And please have a vitamin D test done. Take care Wray

Aug 07, 2014
Palpitations be gone!
by: Anonymous

I have been using the plant-based progesterone cream for about 10 years and I am 58 and post-menopause. I have little to no hot flashes or palpitations as long as I use the cream each night. The directions say to use only for 21 days and then a week off. Frankly, I dread that week -- my sleep quality goes down, I get palpitations and some hot flashes, as well as aching joints.

My question is: do I have to take the 7 days off at this point?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Menopause.


Search over 7,500 pages on this site...